MAUDE Adverse Event Report: ARTHROCARE CORPORATION PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EIC8898-01
Medical Device Problem Codes Melted (1385); Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an ent procedure, while the surgeon was using the procise max wand on the yellow pedal, there was a bigger plasma arc that came from the tip and the electrode dissolved partially.The procedure was successfully completed with a non-significant surgical delay using a back-up device.No further complications were reported.Per preliminary results of the investigation, the functional evaluation showed the wand produced a small amount of plasma just before arcing.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.Visual inspection observed the returned instrument shows no manufacturing abnormalities.The irrigation delivery connector/system has been cut from the fluid line.The electrode has been used.There is a dark mark on the tip from an arc.A part of the electrode is missing at the dark mark.Debris is on and around the electrode.Product was out of the original packaging.No packaging returned.A functional evaluation showed the opened device was tested and plugged into the controller and registered settings (7,3).The wand produced a small amount of plasma just before arcing.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with an intended use of the device.Factors that could have contributed to the failure include exposure of the device to high temperatures or contact with metal objects while activating the wand.No containment or corrective actions are recommended at this time.

Brand Name
PROCISE MAX COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18369880
Report Number3006524618-2023-00511
Device Sequence Number18037212
Product Code GEI
UDI-Device Identifier00817470007473
UDI-Public00817470007473
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue NumberEIC8898-01
Device Lot Number2106373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown